MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 315MM-STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 315MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.034.443S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Complainant part is not expected to be returned for manufacturer.Review/investigation as it was reportedly discarded by the facility.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent removal of a tibial nail and four (4) unknown locking screws on (b)(6) 2018, due to infection.All hardware was removed intact.The procedure successfully completed.Patient outcome was reported as successful, the fracture had healed.The hardware was originally implanted on (b)(6) 2017.After the initial surgery, the patient complained about the interlocking screw and then on a post-operative exam, infection was identified around the nail at the second distal locking screw.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 04.034.443s, lot 6901146: raw material receiving/putaway checklist met specification.Inspection sheet for in-process acceptance met inspection acceptance criteria.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANN TIBIAL NAIL-EX W/PROX BEND 315MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7526669
Report Number2939274-2018-52228
Device Sequence Number1305129
Product Code JDS
UDI-Device Identifier10886982095220
UDI-Public(01)10886982095220
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number04.034.443S
Device Catalogue Number04.034.443S
Device Lot Number6901146
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer05/28/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight63